Alert archive / Kentucky / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Jackson, KY

February 4, 20144 counties in Kentucky

NWS Jackson, KY issued this winter storm warning at Feb 4, 2014, 4:19 AM EST for 4 counties in Kentucky. It took effect at Feb 4, 2014, 4:00 PM EST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 4, 2014, 4:19 AM EST (09:19 UTC)
In effect from
Feb 4, 2014, 4:00 PM EST
Expired
Feb 5, 2014, 4:01 AM EST
In force
12 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 9:00 PM ESTFREEZING RAIN 0Hillsboro, KYICE HAS ACCUMULATED A GLAZING ON SURFACES WITHIN THE PAST HOUR.
Feb 4, 10:35 PM ESTFREEZING RAIN 0.25Jeffersonville, KYPINE TREES BEING WEIGHTED DOWN WITH LIMBS FALLING AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS43 KJKL 040919
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
419 AM EST TUE FEB 4 2014

...SLEET AND FREEZING RAIN TO AFFECT THE I-64 CORRIDOR...

.AN AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN KENTUCKY TONIGHT.
TEMPERATURES WILL STRUGGLE TO MAKE IT TO THE FREEZING MARK AS CLOUD
COVER AND NORTHEAST WINDS WILL KEEP COLD AIR IN PLACE. PRECIPITATION
WILL BREAK OUT ACROSS THE AREA LATER THIS AFTERNOON...BEGINNING AS 
A MIXTURE OF SLEET AND FREEZING RAIN...BEFORE TRANSITIONING TO 
FREEZING RAIN AND RAIN. THE PRECIPITATION WILL THEN TAPER OFF
WEDNESDAY MORNING.

KYZ044-041700-
/O.NEW.KJKL.WS.W.0003.140204T2100Z-140205T1500Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
419 AM EST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 AM EST WEDNESDAY.

* TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND
  FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO
  FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN
  TONIGHT. 

* ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO
  A QUARTER OF AN INCH OF ICE ACCUMULATION IS EXPECTED...MAINLY
  ACROSS NORTHWESTERN FLEMING COUNTY.

* IMPACTS...TRAVEL WILL BECOME TREACHEROUS BY THIS EVENING...WITH
  ICE ACCUMULATING ON POWER LINES AND TREES...WHICH MAY LEAD TO POWER
  OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE
ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KYZ050>052-041700-
/O.NEW.KJKL.WW.Y.0011.140204T2100Z-140205T1500Z/
MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...MOREHEAD
419 AM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY.

* TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND
  FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO
  FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN
  TONIGHT. 

* ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO
  A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED...MAINLY ALONG
  AND NORTHWEST OF I-64.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH SOME
  ICE ACCUMULATING ON POWER LINES AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GEOGERIAN
3 follow-up statements
304 
WWUS43 KJKL 041702
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1202 PM EST TUE FEB 4 2014

...SLEET AND FREEZING RAIN TO AFFECT THE I-64 CORRIDOR...

.AN AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN KENTUCKY
TONIGHT. TEMPERATURES WILL STRUGGLE TO MAKE IT TO THE FREEZING
MARK AS CLOUD COVER AND NORTHEAST WINDS WILL KEEP COLD AIR IN
PLACE. PRECIPITATION WILL BREAK OUT ACROSS THE AREA LATER THIS
AFTERNOON...BEGINNING AS A MIXTURE OF SLEET AND FREEZING RAIN...
BEFORE TRANSITIONING TO FREEZING RAIN AND RAIN. THE PRECIPITATION
WILL THEN TAPER OFF WEDNESDAY MORNING.

KYZ044-050115-
/O.CON.KJKL.WS.W.0003.140204T2100Z-140205T1500Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
1202 PM EST TUE FEB 4 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST WEDNESDAY. 

* TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET 
  AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING 
  TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING 
  RAIN TONIGHT. 

* ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. 
  UP TO A QUARTER OF AN INCH OF ICE ACCUMULATION IS EXPECTED... 
  MAINLY ACROSS NORTHWESTERN FLEMING COUNTY. 

* IMPACTS...TRAVEL WILL BECOME TREACHEROUS BY THIS EVENING...
  WITH ICE ACCUMULATING ON POWER LINES AND TREES...WHICH MAY 
  LEAD TO POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

KYZ058>060-104-106-108-111-050115-
/O.EXB.KJKL.WW.Y.0011.140204T2100Z-140205T0900Z/
ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
1202 PM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND FREEZING RAIN WHICH IS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY.

* TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET 
  AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING 
  TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING 
  RAIN TONIGHT. 

* ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO
  A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH 
  SOME ICE ACCUMULATING ON POWER LINES AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ050>052-050115-
/O.EXT.KJKL.WW.Y.0011.140204T2100Z-140205T0900Z/
MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...MOREHEAD
1202 PM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM EST WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST WEDNESDAY. 

* TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET 
  AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING 
  TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING 
  RAIN TONIGHT. 

* ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO
  A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH 
  SOME ICE ACCUMULATING ON POWER LINES AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GEOGERIAN/JJ
879 
WWUS43 KJKL 050205 AAA
WSWJKL

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EST TUE FEB 4 2014

...ICE IMPACTING THE I-64 CORRIDOR AND RIDGETOPS TO THE SOUTH...

.AN AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN KENTUCKY
TONIGHT. TEMPERATURES RIGHT AROUND THE FREEZING MARK AND NORTHEAST
WINDS WILL DISCOURAGE A WARM UP UNTIL LATER IN THE NIGHT. THIS IS
RESULTING IN A LARGE AREA OF FREEZING RAIN FALLING OVER THE REGION.
THIS WILL PRIMARILY AFFECT THE INTERSTATE 64 CORRIDOR AND POINTS
NORTH WITH UP TO A HALF AN INCH OF ICE ACCUMULATION. ELSEWHERE...THE
FREEZING RAIN WILL BE CONFINED TO THE RIDGETOP LOCATIONS THIS EVENING
BEFORE TEMPERATURES WARM UP ABOVE FREEZING. THE ENTIRE AREA WILL WARM
TO ABOVE FREEZING BY SHORTLY AFTER DAWN WEDNESDAY CHANGING THE
FREEZING RAIN TO JUST RAIN. THE PRECIPITATION WILL THEN TAPER OFF
THROUGH WEDNESDAY MORNING.

KYZ050>052-051115-
/O.UPG.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/
/O.EXA.KJKL.WS.W.0003.000000T0000Z-140205T1500Z/
MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...MOREHEAD
905 PM EST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...FREEZING RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS
  OF WEDNESDAY BEFORE SWITCHING TO JUST RAIN.

* ACCUMULATIONS...UP TO THREE TENTHS OF AN INCH OF ICE ACCUMULATION
  IS EXPECTED...MAINLY ON THE RIDGES. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH SOME
  ICE ACCUMULATING ON POWER LINES AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

KYZ044-051115-
/O.CON.KJKL.WS.W.0003.000000T0000Z-140205T1500Z/
FLEMING-
INCLUDING THE CITY OF...FLEMINGSBURG
905 PM EST TUE FEB 4 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* TIMING...FREEZING RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS
  OF WEDNESDAY BEFORE SWITCHING TO JUST RAIN LATE.

* ACCUMULATIONS...UP TO A HALF AN INCH OF ICE ACCUMULATION IS
  EXPECTED...MAINLY OVER NORTHWEST PARTS OF FLEMING COUNTY.

* IMPACTS...TRAVEL WILL BE TREACHEROUS TONIGHT...WITH ICE
  ACCUMULATING ON POWER LINES AND TREES...WHICH MAY LEAD TO POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

KYZ068-069-107-109-112-114-050900-
/O.EXA.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/
ROCKCASTLE-JACKSON-JOHNSON-MAGOFFIN-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...PAINTSVILLE...
SALYERSVILLE...JACKSON...BOONEVILLE
905 PM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 4 AM
EST WEDNESDAY.

* TIMING...AREAS OF FREEZING RAIN WILL AFFECT A GOOD PORTION OF EAST
  KENTUCKY TONIGHT...MAINLY ACCUMULATING ON THE RIDGES.

* ACCUMULATIONS...UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS
  EXPECTED ON THE RIDGES.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TONIGHT...WITH SOME ICE
  ACCUMULATING ON POWER LINES AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ058>060-104-106-108-111-050900-
/O.CON.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/
ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
905 PM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* TIMING...FREEZING RAIN WILL CONTINUE TONIGHT...MAINLY ON THE
  RIDGES. 

* ACCUMULATIONS...BETWEEN A TENTH AND A QUARTER OF AN INCH OF ICE
  ACCUMULATION IS EXPECTED...PRIMARILY ON THE RIDGES. 

* IMPACTS...TRAVEL WILL LIKELY BE DIFFICULT TONIGHT...WITH ICE
  ACCUMULATING ON POWER LINES AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JJ/GREIF
870 
WWUS43 KJKL 050901
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
401 AM EST WED FEB 5 2014

...SOME LINGERING LIGHT RAIN AND FREEZING RAIN EXPECTED THROUGH THE
MID-MORNING HOURS...

KYZ044-050>052-051500-
/O.CAN.KJKL.WS.W.0003.000000T0000Z-140205T1500Z/
/O.NEW.KJKL.ZR.Y.0001.140205T0901Z-140205T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
401 AM EST WED FEB 5 2014

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* LIGHT RAIN AND FREEZING RAIN WILL LINGER THROUGH THE MID-MORNING
  HOURS...BEFORE TAPERING OFF. 

* ACCUMULATIONS...LITTLE OR NO ADDITIONAL ICE ACCUMULATION IS
  EXPECTED. 

* IMPACTS...SOME UNTREATED ROADS...BRIDGES...AND OVERPASSES MAY
  CONTAIN SLICK SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE
CAUTION WHILE DRIVING.

$$

KYZ058>060-068-069-104-106>109-111-112-114-051015-
/O.CAN.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
401 AM EST WED FEB 5 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED TO ABOVE FREEZING FOR THE MAJORITY OF
LOCATIONS ACROSS THE AREA...WITH STEADY PRECIPITATION EXITING IN THE
NEXT 1 TO 2 HOURS. A FEW RIDGETOPS MAY HOVER AROUND FREEZING FOR
ANOTHER HOUR...BEFORE WARMING TO ABOVE FREEZING AS WELL. 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 1:20 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 4, 1:20 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
120 AM EST TUE FEB 4 2014

.UPDATE...
ISSUED AT 120 AM EST TUE FEB 4 2014

LOW STRATUS DECK CONTINUES TO BE ENTRENCHED FROM WEST VIRGINIA THROUGH
EASTERN KENTUCKY AND MOST OF TENNESSEE. THE LATEST SHORT RANGE MODEL
GUIDANCE FOR LOW LEVEL MOISTURE CONTINUES TO SHOW THIS DECK HANGING
IN ACROSS OUR AREA...WITH SOME EROSION POSSIBLE TOWARDS DAWN FROM THE
SOUTH...AS WINDS ATTEMPT TO VEER AROUND MORE TO THE E AND ESE JUST
ABOVE THE SURFACE. HAVE ADJUSTED THE LOWS UP IN PLACES ACCOUNTING FOR
THE LONGER-LIVED LOW CLOUDS...WHICH SHOULD ALLOW TEMPERATURES IN MOST
LOCATIONS TO ONLY DROP OFF A DEGREE OR SO MORE OVERNIGHT.

UPDATE ISSUED AT 1050 PM EST MON FEB 3 2014

DID A QUICK UPDATE TO THE GRIDS TO FURTHER SLOW THE EROSION OF THE
CLOUDS THROUGH THE NIGHT. ALSO BEEFED UP THE FOG THROUGH THE NEXT
SEVERAL HOURS. IN ADDITION...TWEAKED THE T AND TD GRIDS FOR THE
LATEST OBS...TRENDS...AND NEAR TERM GUIDANCE. THESE UPDATES HAVE BEEN
SENT TO THE NDFD AND WEB SERVERS...A FRESHENED SET OF ZONES WILL BE
ISSUED SHORTLY.

UPDATE ISSUED AT 745 PM EST MON FEB 3 2014

00Z SFC ANALYSIS SHOWS HIGH PRESSURE MOVING INTO THE OHIO VALLEY.
MEANWHILE...THE TAIL END OF THE EARLIER STORM SYSTEM IS DEPARTING THE
FAR SOUTHERN APPALACHIANS. SLIGHT UPSLOPE FLOW CONTINUES THROUGH EAST
KENTUCKY THIS EVENING AS A RESULT...WITH LOW CLOUDS HOLDING FIRM OVER
MUCH OF THE CWA. HAVE INCREASED THEM THROUGH THE NIGHT IN THE
FORECAST SKY GRIDS PER LAMP GUIDANCE AND LOW LEVEL RH FIELDS FROM
THE LATEST MODELS. ALSO ADDED A BIT OF FOG TO THE RIDGE TOPS WHERE
THE CLOUDS MAY BE CLOSE ENOUGH TO REDUCE VISIBILITY DURING THE HEART
OF THE NIGHT. SOME CAA...AND LIMITED RADIATIONAL COOLING...WILL DROP
TEMPERATURES INTO THE UPPER TEENS ACROSS THE FAR NORTH...WHERE THERE
IS DECENT SNOWPACK...AND DOWN INTO THE MID AND UPPER 20S TO THE
SOUTH. THIS IS ABOUT 5 TO 10 DEGREES COOLER THAN CURRENT READINGS
THAT VARY FROM THE MID 20S NORTH TO MID 30S FAR SOUTH. LOWS OVERNIGHT
MAY BE ENOUGH FOR LEFTOVER WET SPOTS ON AREA ROADS TO BECOME SLICK.
THIS CONCERN HAS BEEN HIGHLIGHTED IN THE HWO. THE GRID UPDATES HAVE
BEEN SENT TO THE NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 311 PM EST MON FEB 3 2014

THE SNOW HAS MOVED OUT OF THE AREA AND THE CLOUDS WILL BE DECREASING
LATER THIS EVENING. THERE WILL NOT BE A LONG RESPITE FROM THE
WEATHER AS ANOTHER LOW PRESSURE SYSTEM WILL BE DEVELOPING OVER
THE GULF COAST ON TUESDAY MORNING. THIS LOW WILL EVENTUALLY TRACK
ACROSS EASTERN KENTUCKY ON TUESDAY NIGHT. THIS WILL BRING ANOTHER 1
TO 1.5 INCHES OF RAIN TO AREA. THE COMBINATION OF THE ALREADY
SATURATED AND PARTIALLY FROZEN GROUND ALONG WITH STREAM AND RIVERS
THAT ARE RUNNING HIGH WILL BRING A THREAT OF LOCALIZED AS WELL AS
RIVER FLOODING TO THE AREA. THE MODELS DO DIFFER ON THE PRECIPITATION
AMOUNTS AND THEY HAVE ALSO HAD SOME RUN TO RUN INCONSISTENCIES. THE
TRACK OF THE LOW ALSO HAS SOME UNCERTAINTY. THE FORECAST IS THIS THIS
WILL HAVE LITTLE...IF ANY...WINTRY PRECIPITATION WITH IT. THIS SHOULD
ALMOST EXCLUSIVELY BE RAIN...HOWEVER IF THE TRACK SHIFTS FURTHER TO
THE SOUTH...THEN IT COULD BE ANOTHER WINTER EVENT. THE LOW TRACK HAS
BEEN FAIRLY CONSISTENT...SO CONFIDENCE IN THE RAIN IS FAIRLY
HIGH...BUT WILL BE CLOSELY WATCHED FOR ANY DEVIATIONS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 311 PM EST MON FEB 3 2014

OUTSIDE OF EARLY IN THE PERIOD...THE FORECAST REMAINS VERY UNCERTAIN
HEADING INTO THE UPCOMING WEEKEND AND BEYOND. ANOTHER SIGNIFICANT
WINTER STORM MAY IMPACT THE AREA SOMETIME THIS WEEKEND...BUT MODELS
CONTINUE TO VARY ON THE STRENGTH AND TRACK OF THE LOW...PROVIDING
THE UNCERTAINTY.

TO START THE PERIOD...A FRONTAL BOUNDARY WILL BE DEPARTING THE AREA
EARLY WEDNESDAY...WITH THE COOL AIR LAGGING BEHIND THE FRONT. WITH
SOME SHALLOW MOISTURE IN PLACE...WE COULD SEE SOME PATCHY DRIZZLE
THROUGH THE DAY. COLDER AIR RUSHES IN LATER IN THE DAY...WITH THE
THREAT OF A FEW FLURRIES AS THE SHALLOW MOISTURE COLUMN TOPS OUT
AROUND -10C. THIS SHALLOW MOISTURE WILL SCOUR OUT WEDNESDAY NIGHT AS
HIGH PRESSURE BUILDS OVER THE AREA. WHILE A FEW SHORTWAVES WILL PUSH
ACROSS THE OHIO RIVER VALLEY LATE IN THE WEEK INTO THE WEEKEND...LOW
LEVEL MOISTURE APPEARS LIMITED...REALLY LIMITING THE THREAT FOR
PRECIPITATION. THUS...GOING TO DOWNPLAY POPS HEADING INTO THE
UPCOMING WEEKEND. A MORE VIGOROUS SHORTWAVE TROUGH WILL PUSH ACROSS
THE SOUTHEASTERN CONUS SATURDAY NIGHT INTO SUNDAY...WITH A SURFACE
LOW DEVELOPING. AGAIN...MODELS REMAIN ALL OVER THE PLACE WITH THE
TRACK OF THIS SYSTEM...TIED TO THE DEGREE OF PHASING WITH THE
NORTHERN STREAM. THUS...NOT GOING TO GET TOO CUTE WITH THE
FORECAST...BUT WILL SIDE WITH THE COLDER ECMWF RIGHT NOW...AND GO
WITH A CHANCE OF SNOW FROM SATURDAY NIGHT THROUGH SUNDAY. MUCH LIKE
THIS PAST SYSTEM...WOULD NOT BE SURPRISE TO SEE A NORTHWEST
ADJUSTMENT TO THE TRACK...PROVIDING MORE OF A THREAT OF RAIN.
HOWEVER...WILL WAIT FOR A FEW MORE MODEL RUNS TO FINE TUNE THIS
FORECAST. IT DOES LOOK LIKE WE SHOULD AT LEAST SEE SOME SNOW SHOWER
ACTIVITY IN THE WAKE OF THIS SYSTEM AS COLDER AIR WRAPS BACK INTO
EASTERN KENTUCKY BY LATE IN THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 120 AM EST TUE FEB 4 2014

AN IFR TO LIFR STRATUS DECK WILL HOLD ON THROUGH DAWN ACROSS MOST
LOCATIONS...BEFORE GRADUALLY SCATTERING AND RAISING THROUGH THE
MORNING. ONCE THE LOWER CLOUDS SCATTER OUT...CEILINGS WILL ALREADY BE
LOWERING ALOFT AS AN AREA OF LOW PRESSURE MOVES IN FROM THE
SOUTHWEST. THIS SYSTEM WILL BRING WIDESPREAD RAINS TO THE AREA ONCE
AGAIN...WITH CONDITIONS DETERIORATING BY LATE IN THE DAY AND
ESPECIALLY INTO THE EVENING HOURS. WINDS WILL REMAIN AT AROUND 5 KTS
OUT OF THE NORTHEAST THROUGH THE DAY...BEFORE BECOMING MORE VARIABLE
AS THE SURFACE LOW CENTER NEARS THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GEOGERIAN
SHORT TERM...JJ
LONG TERM...KAS
AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 3, 3:58 PM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EST MON FEB 3 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
358 PM EST MON FEB 3 2014

...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

AS TEMPERATURES COOL TONIGHT...SOME ROADS MAY REFREEZE CREATING
A FEW SLICK SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAIN MAY FALL TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT...CAUSING SIGNIFICANT RISES ALONG AREA CREEKS AND STREAMS.

SNOW IS POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JJ/KAS

In the hours before

Special weather statement, Feb 3, 10:55 PM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EST MON FEB 3 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1055 PM EST MON FEB 3 2014

...SLICK SPOTS POSSIBLE THROUGH THE NIGHT...

ANY REMAINING WET SPOTS ON AREA ROADS WILL LIKELY REFREEZE TONIGHT AS
TEMPERATURES FALL INTO THE UPPER TEENS ALONG AND NORTH OF INTERSTATE
64 AND INTO THE LOWER AND MIDDLE 20S ELSEWHERE. THIS WILL CREATE
POTENTIALLY SLICK ICY SPOTS ON THE ROADS AND ELEVATED SURFACES THROUGH
THE NIGHT...ESPECIALLY ON BRIDGES AND OVERPASSES. IN ADDITION...AREAS
OF FOG WILL REDUCE VISIBILITY AT TIMES...AND COULD ADD TO THE
SLICKNESS OF THE ROADS...INTO THE EARLY MORNING HOURS OF TUESDAY.
MOTORISTS ARE URGED TO BE EXTRA CAUTIOUS WHEN OUT TONIGHT AND EARLY
TUESDAY MORNING.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:19 AM ESTWinter Weather AdvisoryJKLBath, Breathitt, Elliott, Estill, Jackson, Johnson and 10 more24 hr
Feb 4, 10:11 AM ESTRiver Flood WarningJKLEstill41 hr

Nearby

Winter Storm Warnings in Kentucky, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.